Heavy Rain, Coconino
- When
- July 23, 2:00 PM MST to 2:45 PM MST
- Where
- Coconino County, 0.89 mi SW of Williams
- Reported by
- Trained Spotter
- Coordinates
- 35.240, -112.190
A thunderstorm produced 2.45 inches of rain in just 45 minutes.
A thunderstorm produced very heavy rainfall just southwest of Williams.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced very heavy rainfall just southwest of Williams.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 23, 9:40 AM MST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST FRI JUL 23 2010 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MUCH OF THE AREA TODAY. A SLIGHT DRYING AND WARMING TREND IS EXPECTED OVER THE WEEKEND...WITH THE MOST ACTIVE THUNDERSTORM AREAS SHIFTING SOUTHEAST OF FLAGSTAFF. && .DISCUSSION...A MOIST AND UNSTABLE AIRMASS REMAINS OVER NORTHERN AZ THIS MORNING. MORNING SOUNDING FROM BELLEMONT HAS MOISTENED AND DESTABILIZED SLIGHTLY SINCE YESTERDAY MORNING...HOWEVER THE MID-LEVEL FLOW AND STORM MOTION DIRECTION HAS SWITCHED TO NORTHERLY AND MAY BEGIN TO BRING DRYING TO FAR NORTHERN PORTIONS OF THE STATE TODAY. OVERALL...THE FORECAST PACKAGE LOOKS GOOD FOR THE FIRST FEW PERIODS BUT HAVE UPDATED THE PACKAGE FOR A LINE OF THUNDERSTORMS MOVING SOUTHWESTWARD THROUGH YAVAPAI COUNTY THIS MORNING. THIS LINE MAY PLAY A ROLE IN STABILIZING THE ATMOSPHERE IN PORTIONS OF YAVAPAI COUNTY TODAY...ESPECIALLY WHERE IT HITS LATER IN THE MORNING. HOWEVER...IT MAY HAVE LITTLE IMPACT NEARER TO THE MOGOLLON RIM...OR POTENTIALLY AN ENHANCING EFFECT DUE TO INCREASED LOW LEVEL MOISTURE IN THE AREA. IN SUMMARY...THE MOST LIKELY AREA FOR STRONG STORMS AND HEAVY RAIN TODAY LOOKS TO BE ALONG AND JUST SOUTH OF THE MOGOLLON RIM DUE TO NORTHERLY STEERING FLOW...PLENTIFUL MOISTURE...AND DAYTIME HEATING/DESTABILIZATION. && .PREVIOUS DISCUSSION/320 AM MST/...DEEP MOISTURE WILL COMBINE WITH AN EJECTING UPPER LEVEL LOW TODAY...MAKING FOR ANOTHER ACTIVE DAY. STEERING FLOW HAS BECOME MORE NORTHERLY...BUT REMAINS VERY LIGHT. ONCE AGAIN...THE THREAT FOR SLOW-MOVING...HEAVY RAIN PRODUCING STORMS WILL BE THE MAIN THREAT TODAY. BEHIND THIS WAVE...DRIER AIR WILL FILTER IN FROM THE NORTHWEST OVER THE WEEKEND. NOT ENOUGH DRY AIR TO SHUT DOWN THE CONVECTION...BUT COVERAGE WILL DROP NOTICEABLY...ESPECIALLY NORTHWEST OF FLAGSTAFF. BY TUESDAY...MODELS ARE ADVERTISING ANOTHER RAMP-UP IN MOISTURE AS A TROUGH MOVES INTO THE EASTERN PACIFIC AND CAUSES SOUTHERLY FLOW TO AMPLIFY OVER ARIZONA. THIS WILL LAST THROUGH THE END OF NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...A MOIST AIR MASS REMAINS ACROSS THE AREA. TIL 03Z SAT..SCT-NMRS SHOWERS AND THUNDERSTORMS ARE EXPECTED SOUTH OF A SELIGMAN-JACOB LAKE-WINDOW ROCK LINE....STRONGER STORMS WILL CONTAIN TORRENTIAL RAIN. WIDELY SCATTERED THUNDERSTORMS ARE FORECAST NORTH OF THIS LINE. AFT 03Z...SHOWERS AND STORMS BECOME ISOLATED WITH BROKEN TO OVERCAST SKY CONDITIONS WITH CEILINGS OF 5-10 KFT AGL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.......DJO AVIATION.....DL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST FRI JUL 23 2010 AZZ004>018-037>040-240815- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 955 AM MST FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. THE MAIN THREATS WILL BE HEAVY DOWNPOURS AND LOCALIZED FLOODING...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THUNDERSTORMS. A FEW OF THE STRONGER STORMS WILL ALSO PRODUCE DAMAGING HAIL AND STRONG WIND GUSTS...POSSIBLY EXCEEDING 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND...ALTHOUGH A SLIGHT DECREASE IN COVERAGE IS POSSIBLE. EARLY NEXT WEEK...A RETURN TO DEEP SOUTHERLY FLOW AND AN INCREASE IN THUNDERSTORM COVERAGE IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A thunderstorm produced 2.45 inches of rain in just 45 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253505.